Illinois, 2007Flooding in Illinois, March 30 to 31, 2007
March 30 to 31, 2007 · NWS PAH · 2 events in 2 counties and zones
Moderate to heavy rainfall in the middle and upper portions of the Wabash Valley sent the river above flood stage once again.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rainfall in the middle and upper portions of the Wabash Valley sent the river above flood stage once again.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 6:41 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 29, 6:41 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT THU MAR 29 2007
.UPDATE...
PLAN ON REMOVING POPS FOR THE REST OF THE NIGHT. NEITHER THE
RUC NOR THE NAM 12KM SUPPORT CONVECTION OVERNIGHT. WHAT FIRED
UP TODAY WAS LIKELY DIURNAL IN NATURE. ALSO...WE MAY HAVE TO
CONTEND WITH A LITTLE FOG TONIGHT. SO WILL MENTION PATCHY
FOG FOR THE OVERNIGHT HOURS. WE WILL UPDATE THE HWO TO REMOVE
THE MENTION OF STORMS TONIGHT. WE WILL ALSO REMOVE THE MENTION
OF RIVER FLOODING...AS THE LATEST CREST FORECASTS ARE LOWER.
&&
.PREV DISCUSSION... /ISSUED 213 PM CDT THU MAR 29 2007/
A DIFFUSE SFC FRONTAL BOUNDARY EXISTED ACROSS THE PAH FCST AREA
UNDER MID LEVEL RIDGING TODAY...INDICATED BY LIGHT ERLY WINDS IN
SRN IL/SWRN IND AND WINDS WITH A MORE SRLY COMPONENT AND SLIGHTLY
HIGHER DEWPOINTS TO THE SW OF THERE. HOWEVER...THE EXISTING SHOWER
ACTIVITY OVER SRN IL...AND EVEN SOME LIGHTNING ACTIVITY TO OUR
WEST IN THE MO OZARK FOOTHILLS...SEEMS TO BE THE RESULT OF MAINLY
DIURNAL INSTABILITY AND TERRAIN INFLUENCE. THIS ACTIVITY MAY HANG
ON FOR A WHILE IN THE EVENING UNTIL THE BOUNDARY LAYER COOLS.
THE DIFFUSE BOUNDARY IS EXPECTED TO MOVE BACK TO THE NE OVERNIGHT
AND THE REGION WILL REMAIN UNDER A MOIST SRLY FLOW THROUGH SAT. WE
COULD HAVE MORE PATCHY DENSE FOG TONIGHT WITH SOME LINGERING
MOISTURE AND LIGHT WINDS DESPITE THE INCREASED SUNSHINE TODAY. MORE
DIURNAL SHOWERS/TSTMS ARE POSSIBLE IN THE WEAK ATMOSPHERIC FLOW ON
FRI. THERE IS A BIG DIFFERENCE BETWEEN THE MAV/MET POP GUIDANCE...
AND BASED ON TODAY/S EXPERIENCE OF LIMITED COVERAGE OF SHOWERS/
TSTMS...THE TENDENCY WILL BE TO ERR ON THE LIGHT /MET/ SIDE FOR THE
FRI POPS. THIS TREND WAS ALREADY INITIALIZED BY THE MIDNIGHT SHIFT.
FOR SAT...A DIGGING MID LEVEL TROF WILL HAVE MADE ITS WAY INTO THE
NRN PLAINS AS A CLOSED LOW. A SFC COLD FRONT WILL ACCOMPANY THIS
FEATURE ON SAT AFTN/EVE...KICKING OFF SHOWER/TSTM ACTIVITY ACROSS
THE FCST AREA. LIMITING FACTORS FOR SEVERITY APPEAR TO BE
INSTABILITY...DIRECTIONAL SHEAR AND OVERALL MOISTURE THROUGH THE
COLUMN. CONVECTION ACROSS THE SRN MS RIVER VALLEY...WHICH IS
OUTLOOKED BY SPC...MAY ROB OUR AREA OF SOME OF THE MOISTURE. THE
RAIN AND EVEN THE CLOUDS SHOULD CLEAR OUT RAPIDLY OVERNIGHT...MAKING
SUNDAY A BREEZY BUT DRY DAY EXCEPT FOR PERHAPS A SHOWER EARLY IN THE
PENNYRILE REGION OF KY. NOT MUCH COOL AIR WILL BE BEHIND THIS FRONT.
THE LATEST MED RANGE MODEL RUNS SEEM TO BE IN MUCH BETTER AGREEMENT
TODAY FOR THE EXTENDED PERIOD OF THE FCST. IN THE FAST NRN STREAM
FLOW...ANOTHER SHORTWAVE TROF IS PROGGED TO MOVE EAST BY TUE ACROSS
THE NRN TIER OF STATES AND BRING A SFC LOW AND COLD FRONT THROUGH
THE PAH FCST AREA. AHEAD OF THE FRONT ON TUE AFTN...IN THE BREEZY
WARM ADVECTION ZONE...SKIES SHOULD BE RELATIVELY FREE OF CLOUDS. THE
INSOLATION SHOULD ASSIST IN HEATING THE LOW LEVELS OF THE
ATMOSPHERE. ATTM...THE FROPA SHOULD BE TUE AFTN/EVE...PROVIDING
ENOUGH LOW LEVEL FORCING FOR SOME SUBSTANTIAL THUNDERSTORM
DEVELOPMENT...ENHANCED BY DECENT INSTABILITY AND WINDS ALOFT. ON THE
BACKSIDE OF THE SYSTEM HIGH SFC PRESSURE SHOULD PROVIDE DRY AND NEAR
SEASONABLE CONDITIONS THROUGH THE END OF THE FCST PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 29, 6:59 PM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT THU MAR 29 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
759 PM CDT THU MAR 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH EARLY SUNDAY.
FRIDAY...THE BEST CHANCE OF STORMS WILL BE FROM MIDDAY THROUGH
EARLY EVENING. ISOLATED STRONG STORMS CAPABLE OF HEAVY RAIN...GUSTY
WINDS AND DANGEROUS LIGHTNING WILL BE POSSIBLE. THE BEST CHANCE OF
SEVERE STORMS WILL LIKELY BE ASSOCIATED WITH A COLD FRONT THAT IS
FORECAST TO MOVE ACROSS THE REGION SATURDAY NIGHT.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY. IT APPEARS THERE
IS AT LEAST A SLIGHT CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH
A COLD FRONT FORECAST TO MOVE SOUTHEAST ACROSS THE AREA ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST OUTLOOKS AND
FORECASTS. SHORT NOTICE ACTIVATION COULD BE REQUESTED IF IT APPEARS
CONDITIONS WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS.
Flood, Wabash
- When
- March 30, 1:00 AM CST to March 31, 11:59 PM CST
- Where
- Wabash County, Mt Carmel
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.420, -87.770
Minor flooding of fields and woodlands occurred along the shore of the Lower Wabash River. A few local river roads were closed. Most oil field production stopped except for pumps mounted on substructures. At Mount Carmel, where flood stage is 19 feet, the river crested at 22.67 feet on the 2nd of April.
Flood, White
- When
- March 31, 7:00 AM CST to 11:59 PM CST
- Where
- White County, Maunie
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 38.030, -88.050
Minor flooding of lowland fields and woodlands occurred near the Wabash River. At New Harmony, Indiana, the river rose above flood stage on the last day of the month.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 30, 20071 injured · $55,000 · EF0 · 33 events
- Ice Storm in North Dakota, March 30, 2007$25,000 · 6 events
- Tornadoes and Flash Flooding in Texas, March 30 to 31, 2007EF0 · 21 events
- Flash Flooding and Hail in Missouri, March 30, 2007$2,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Oklahoma, March 30 to 31, 2007$1,000 · 52 kt wind · 13 events
- Flash Flood and Hail in Texas, March 30, 2007$6,000 · 1.75 in hail · 11 events
- Flash Flood and Flooding in Kansas, March 30 to 31, 20076 events
- Winter Weather in Montana, March 30, 20075 events
- Tornadoes and Flash Flooding in Kansas, March 30, 2007$3,000 · EF0 · 5 events
- Hail and Damaging Wind in Illinois, March 30, 2007$4,000 · 52 kt wind · 4 events
- Heavy Snow in Montana, March 30, 20073 events
- Flooding in Indiana, March 30 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18424, 18510.